Arkansas, 2001

Hail in Arkansas, March 12, 2001

March 12, 2001 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 12, 3:34 PM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Mar 12, 3:34 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
334 PM CST MON MAR 12 2001

COLD FRONT IS NOW FROM FLIPPIN...TO RUSSELLVILLE...TO NEAR HOT
SPRINGS. BAND OF CLOUDS ACROSS NORTHWEST ARKANSAS IS ERODING FROM
THE SOUTH AS SEEN ON VISIBLE SATELLITE IMAGERY. THUNDERSTORMS WILL
BE EXPECTED TO FORM ALONG THE FRONT MAINLY IN THE EASTERN HALF OF
THE STATE. THEREFORE...WILL INCLUDE CHANCE OF THUNDERSTORMS IN THE
EASTERN HALF. MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND
DAMAGING WINDS AS MOST OF ARKANSAS CONTINUES TO HAVE A SLIGHT RISK
FOR SEVERE WEATHER. DRIER AIR WILL WORK IN AS THE NIGHT GOES ON AND
CLOUDS WILL DECREASE. WATER VAPOR IMAGERY SHOWS DRY AIR WORKING IN
AS WELL.

HIGH PRESSURE WILL MOVE IN FOR TUESDAY AND PROVIDE DRY WEATHER
THROUGH MUCH OF WEDNESDAY. NEXT SHORT WAVE APPROACHES THE AREA ON
WEDNESDAY NIGHT...AND WILL BRING A CHANCE OF RAIN WITH RETURNING
GULF MOISTURE. WITH COLDER AIR IN PLACE ON FRIDAY MORNING...WENT
WITH RAIN OR SNOW IN THE NORTH AS 537 1000-500MB THICKNESS LINE
MOVES INTO NORTHWEST ARKANSAS. THIS HOWEVER...WILL BE AS THE
PRECIPITATION IS ENDING...SO DO NOT EXPECT MUCH. ANOTHER SURFACE LOW
APPROACHES ON SATURDAY AND WILL BRING RAIN TO THE AREA SATURDAY AND
SUNDAY.

TEMPERATURES WILL BE A BIT COOLER TONIGHT. WILL STAY CLOSE TO FWC
TEMPERATURES AS THEY SEEM ON TRACK.

.LIT...NONE

51

In the hours before

Special weather statement, Mar 12, 4:00 PM CST, 2 hours 40 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-130200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CST MON MAR 12 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY...

A COLD FRONT OVER WESTERN ARKANSAS THIS AFTERNOON IS EXPECTED
TO MOVE ACROSS CENTRAL AND EASTERN PORTIONS OF THE STATE LATE THIS
AFTERNOON AND EARLY TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG
AND AHEAD OF THE FRONT. SOME OF THE STORMS HAVE THE POTENTIAL TO
REACH SEVERE LEVELS. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE
LARGE HAIL AND DAMAGING WINDS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS MAY
BE NEEDED LATER TODAY FOR POSSIBLE ACTIVATION.

KEEP ADVISED ON THE LATEST WEATHER FORECASTS TODAY FROM YOUR NATIONAL
WEATHER SERVICE.

43

The radar

The Little Rock radar (KLZK), 76 km away, was scanning. The volume nearest the first event began at 00:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, White

When
March 12, 6:40 PM CST
Where
White County, Pangburn
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.433, -91.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, March 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236671.